MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 4 MM X 15 CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 4 MM X 15 CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035434150
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is unavailable to the manufacturer.
 
Event or Problem Description
It was reported that during neuro embolization procedure, the friction was encountered when advancing the subject coil in the microcatheter and it was hard to advance the subject coil; therefore, the subject coil was withdrawn, and kink was observed.After being retrieved back into the microcatheter, the subject coil was prematurely detached inside the microcatheter.The same microcatheter and a different coil were used to complete the procedure.There were no clinical consequences to the patient due to the reported event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.The subject device is not available; therefore, functional testing as well as physical analysis cannot be performed.Information from the complaint indicated that no anomalies were noted to the device prior to use (dfu).An assignable cause of undeterminable will be assigned to the reported event as the device was not returned and a review and analysis of all available information fails to indicate an assignable cause or probable assignable cause.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D9 product available to stryker ¿ updated d9 returned to manufacturer on ¿updated h3 device evaluated by mfg ¿updated h3 summary attached - updated due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the coil delivery wire was kinked and friction was felt when removing it from the introducer sheath due to handling of the product during the clinical procedure.Additionally, the main coil was returned manually detached from the delivery wire and the main coil was found to be kinked and stretched.Additional information provided by the customer indicated that the device was prepared as per the device directions for use (dfu) and no anomalies were noted prior to use, continuous flush was maintained, and subsequent coils were able to track smoothly through the same microcatheter (excelsior sl-10 2 tip pre-shaped) without any issues following the reported event.In the case of this complaint, it is most likely that the coil mechanically detached in the microcatheter due to pushing/pulling the device against the reported resistance.An assignable cause of procedural factors will be assigned to the reported event and analyzed since these defects appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.

Brand Name
TARGET HELICAL ULTRA 4 MM X 15 CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key8684874
Report Number3008881809-2019-00166
Device Sequence Number19397370
Product Code HCG
UDI-Device Identifier04546540676122
UDI-Public04546540676122
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2021
Device Model NumberM0035434150
Device Catalogue NumberM0035434150
Device Lot Number21040681
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2020
Initial Date Received by Manufacturer 05/30/2019
Supplement Date Received by Manufacturer07/01/2019
07/31/2020
Initial Report FDA Received Date06/10/2019
Supplement Report FDA Received Date07/05/2019
08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER); EXCELSIOR SL-10 MICROCATHETER (STRYKER)
Patient Age2 YR